Thursday, 23 July 2009

Once more unto the breach....

Last night I started taking Sutent at my normal dose again. Pretty apprehensively I must admit.

I saw Dr Kaur again yesterday morning, Dr. P's registrar. Apparently Pfizer (who make Sutent) have never heard of such a severe reaction and question whether it is Sutent that has caused it. And of course there is only one way to be sure - to start taking it again and see what happens. I should know within the next 48 hours. Apart from my left knee, which is still very painful and a bit swollen, the rest of my joints just ache, the awful pain has gone. And I really don't want it to come back !

So far so good - I don't feel any worse this morning.

It feels like I've been off Sutent for ages but in fact it's only 10 days so it should still be fighting my cancer. I've been checking my tumours regularly for any sign of them growing and they don't appear to be. And I still feel well. So I'm keeping all my fingers, and toes, crossed that the pain doesn't return and I can stay on it.

If it doesn't return then the question will be what on earth caused the problem in my joints? But I'm not worrying about that now - I'm just hoping and praying that I can continue to take Sutent and that it continues to do the job it has been doing - keeping my cancer well and truly under control.

8 comments:

tinkerbell said...

Jane,am so pleased to read to days blog,I am certain that you will continue to improve now, who knows maybe you contacted some bug when traveling, main thing you are back on track, you stay in my thoughts and prayers.

LYN said...

let's hope it wasn't the sutent after all.. wouldn't that be fab??

have a great weekend!!

ADB said...

Hope the Sutent starts doing its job without adverse effects, Jane.

Alexei said...

So glad to have read your latest post.

Andy said...

Hope the Sutent does the job it is intended to do and you have no further problems. I have just had my third session of eight on the clinical trial of this new monoclonal antibody Ofatumumab, so far with no problems.
Andy xx

Sybil said...

Hi Jane, Glad that you saw Dr. again and that you are back on the sutent and paying that you don't have another reaction....
Take care, Much Love Sybil xx

Jenn M said...

I'm sure your doctors have already said this, but could it be your calcium levels? My dad had that achy joints etc that you described while on Sutent and had to have regular transfusions of Calcium into his system.

Lets hope you are able to continue the Sutent. :)

Sunil said...

Hey i like to see more blogs of this type.

SUNIL

Cash Online Get Easy cash at your door step